caret icon Back to all discussions

Migraine after Covid vaccine

Has anyone struggled with a long migraine cluster after getting the Covid vaccine? I got the Moderna shot Thursday afternoon and cannot get this cluster to end. I am way past my max for meds for the week and will have to go to the ER for an abortive tomorrow if it continues. It’s not a bad migraine, it just won’t quit! Day 5 means one hell of a lot of Frova and Ubrelvy and so much for my stockpile I had built up. Just wanted to see if this was happening to others. Thanks.

  1. , I am so sorry to hear you are experiencing a more prolonged migraine episode than usual after your Covid vaccine. Was it your 2nd shot? I have heard of people who experience migraine (particularly if they are already migraine sufferers to begin with) after their shot, you definitely are not alone in that experience- but I don't believe I have heard of it hanging on for 5 days. However, your experience is your experience, we all experience migraine so differently, so I am sorry to hear this is happening to you! I hope it subsides quickly. Warmly, Melanie (team member)

    1. when I got my first shot I had the normal reaction. With my second I had a migraine that lasted for over a month and half, and I was blowing huge blood clots out of my nose the first few days. It was weird!

    2. ,
      Oh boy! That sounds unpleasant to say the least! Have you had a chance to mention this to the doctor? If not, I would encourage you to.
      How have the attacks been recently?
      Wishing you a low pain day, Nancy Harris Bonk, Patient Advocate/Moderator

  2. , yes! I have chronic migraines and got my first Pfizer shot 2 weeks ago. My arm hurt and I was tired for a few days but day 4 post shot I got a migraine that will not leave. This is day 8. I think. I get to sleep and sometimes have a few hours pain free but it is there every morning when I open my eyes. I too have used my stockpile and am counting pills looking at the calendar. The days without any treatment are agonizing. I question it being the vaccine because two weeks prior I had a nerve block done. That usually gives me a month of fewer and easily treatable migraines, which I was enjoying by catching up on house work and projects. Such a disappointment. I am dreading second shot this weekend. But yeah. Not good for migraines. I hope you avoided the ER and are feeling better.

    1. thanks for sharing your experience as well. We hope you are also feeling better by now. Also, good to know as I get my second Pfizer shot tomorrow. Hoping I don't too many issues. Fingers crossed. ~Liz, Moderator

    2. Yay Liz! Congrats. -Melissa, migraine.com team

  3. Thank you so much for replying allisone. I'm glad to hear the steroid dosepack worked. That has saved me a few times too. I agree, it is such a relief to know someone else has a similar experience. So many times with this disease I have felt like I am losing my mind with something weird and sooner or later I find someone else with the same thing. So validating and so important. And thank you thank you for report on your second shot. I no longer feel doomed! Be well and stay strong. 😊

    1. I had a migraine the morning after each shot. I kind of got worried that my Botox was failing but I think this just increased my monthly migraines.

      or create an account to reply.